MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA SMOOTH FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA SMOOTH FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200428
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, silvers of the inside of the cannula came off inside of the patient.One silver removed and saved with cannula for reported, the other silvers were "ground up with shaver".It is unknown if there was delay and back-up.No patient injuries were reported.
 
Additional Manufacturer Narrative
The complaint discussed use of a tissue and bone cutting device combined with a plastic flex cannula.This is not a typical combination.Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, concise investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.

Brand Name
CANNULA SMOOTH FLEX 6.5 X 72MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8445890
Report Number1219602-2019-00337
Device Sequence Number10851332
Product Code NBH
UDI-Device Identifier03596010597052
UDI-Public03596010597052
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200428
Device Lot Number42818T127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1